Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Using melacare cream on face, dark spots gone. When stoped face turns blue black. Advise?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hi doctor ,I am using melacare cream on my face from last dec2012,my dark spots gone but when I stop to use melacare my face turn in blue black skin ,my face look totally worse and horrible within 1 week please doctor advice me what to do? Thanx
Posted Sun, 16 Jun 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 27 minutes later
Thanks for your query

I completely understand your concern and I hope I am able to help you for the same.

You have been using melacare cream over your face since 5 months now. Melacare cream is a topical cream containing 3 active ingredients which are Hydroquinone, Tretinoin and Mometasone.
This cream is commonly used for facial pigmentation but it is very important to use it under strict medical supervision. It is not to be used continuously for more than 2 to 3 three months at a stretch. Moreover, it has to be applied only at night time.
One of the components of the cream is mometasone which is a potent steroid . Long term use over face can lead to various side effects like thinning of skin, redness, itching, photosensitivity and excessive hair growth over face.
Even prolonged use of hydroquinone especially during day time can lead to permanent pigmentation over face.
So first of all, you have to stop using this cream over your face.
Your skin seems to have developed steroid dependence , so it is very essential that you altogether avoid using this cream now.
For the skin pigmentation that you have developed, you need to start using some milder lightening agents in the form of kojic acid during day time and azelaic acid during night. Both of these have to be applied only over the affected areas.
Use a sunscreen lotion with spf more than 26 regularly over your face atleast 20 minutes before going out in the sun. Reapply it every 3-4 hourly if you have prolonged sun exposure.
You can take oral vitamin c supplementation alongside atleast twice a day. It acts as a systemic lightening agent.
Take a diet XXXXXXX in fresh fruits and salads and eat lots of citrus fruits.

You can try with the above measures for 2-3 months safely, however if you feel that there is not satisfactory improvement, then I would recommend you to see a dermatologist as there are various other treatment options available in the form of chemical peels, dermabrasion and laser treatments which can be done for facial pigmentation.

Hope I have answered your query. If you have any further questions I will be happy to help.

Take care

Wishing you speedy recovery

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor